MAUDE Adverse Event Report: Synthes GmbH VOLT; Screw, fixation, bone

Synthes GmbH VOLT; Screw, fixation, bone
Catalog Number 02.424.318
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/29/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported on an unknown date, that during a surgical procedure utilizing the volt distal radius plate, an issue was encountered with multiple locking screws failing to properly lock into the plate.Despite appropriate use of the designated guide block and following the recommended technique, the locking screws did not consistently engage and lock into the threaded holes of the plate as intended.Attempts were made to achieve proper screw engagement using the guide block; however, the screws continued to advance without achieving the expected locking mechanism.This resulted in difficulty obtaining secure screw-to-plate fixation and required removal of the plate.The product and associated instrumentation should be evaluated to determine whether there is a potential issue with the plate threads, locking screw threads, guide block alignment, or compatibility between the components.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: d4: udi: as the catalog/model number was not provided, the (01)gtin is not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VOLT
Common Device Name
Screw, fixation, bone
Manufacturer (Section D)
Synthes GmbH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
Werk Grenchen (CH)
solothurnstrasse 186
grenchen 2540
SZ   2540
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
+1(908)386-3534
MDR Report Key50805342
Report Number8030965-2026-09502
Device Sequence Number18785597
Product Code HWC
UDI-Device Identifier10886982316400
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K233665
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02.424.318
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 08/29/2026
Initial Report FDA Received Date09/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexUnknown